Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 37, NWS Green Bay, WI

April 26, 2011

NWS Green Bay, WI issued this small craft advisory at Apr 26, 2011, 3:40 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2011, 3:40 PM CDT (20:40 UTC)
Expired
Apr 26, 2011, 9:00 PM CDT
In force
5 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WHUS73 KGRB 262040
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
340 PM CDT TUE APR 26 2011

...GUSTY WINDS DIMINISHING DURING THE EVENING...

.LOW PRESSURE OVER CENTRAL WISCONSIN WILL MOVE NORTH TONIGHT AND
SHIFT THE WINDS TO THE SOUTHEAST EARLY...AND THEN TO THE SOUTHWEST
DURING THE EVENING. ALTHOUGH WIND SPEED WILL DIMINISH DURING THE EVENING...
WAVES ON THE LAKE WILL STILL BE HAZARDOUS TO SMALL CRAFT.

LMZ521-522-541>543-270200-
/O.CAN.KGRB.GL.W.0009.000000T0000Z-110427T0300Z/
/O.NEW.KGRB.SC.Y.0037.110426T2040Z-110427T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
340 PM CDT TUE APR 26 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS REPLACING THE GALE WARNING...IN EFFECT UNTIL
9 PM CDT THIS EVENING. 

* WINDS: NORTHEAST WINDS 15 TO 25 KNOTS WITH OCCASIONAL GUSTS TO
  30 KTS FROM STURGEON BAY NORTH...WILL BECOME SOUTHEAST AND
  DIMINISH TO 10 TO 15 KNOTS BY LATE EVENING. FROM STURGEON BAY
  SOUTH...SOUTHEAST WINDS OF 10 TO 20 KTS WILL BECOME SOUTHWEST 10
  TO 15 KTS DURING THE LATE EVENING.

* WAVES: WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 1 TO 3 FEET BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 26, 3:04 PM CDT, 36 minutes earlier.

Area forecast discussion, Apr 26, 3:04 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT TUE APR 26 2011

.SYNOPSIS...COOL AND WET THE NEXT COUPLE DAYS...THEN YET ANOTHER
CHANCE OF RAIN THIS WEEKEND.

VERY ENERGETIC SRN STREAM OF A SPLIT FLOW REGIME WL BRING A SERIES
OF STORM SYSTEMS ACRS THE FCST AREA EARLY IN THE PERIOD. THE TREND
DURING THE LATTER PART OF THE PERIOD WL BE FOR THE BRANCHES TO
MERGE BACK TOGETHER INTO A SOMEWHAT LOWER AMPLITUDE REGIME.

NOT EVEN TAKING INTO ACCOUNT THE RAIN THAT FELL LAST NIGHT AND
TODAY...PCPN AMNTS ARE LIKELY TO END UP AOA NORMAL AS A RESULT OF
A COMPLEX SYSTEM THAT WL CONSOLIDATE OVER THE AREA THE NEXT COUPLE
DAYS...AND ANOTHER SYSTEM THAT WL CROSS THE AREA THIS WEEKEND. THE
WIDESPREAD PCPN WL RESULT IN WELL BLO NORMAL TEMPS THE NEXT COUPLE
DAYS. READINGS WL BRIEFLY REBOUND AHEAD OF THE WEEKEND SYSTEM...
THEN FALL BACK BLO NORMAL AGAIN FOR EARLY NEXT WK.
&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY.
SURFACE LOW SLOWLY LIFTING NORTH ACROSS CENTRAL WISCONSIN WILL
PRODUCE SHOWERY PRECIPITATION TONIGHT. WARM FRONT SHOULD MOVE INTO
EAST CENTRAL WISCONSIN DURING THE LATE AFTERNOON AND CAUSE
TEMPERATURES AT OSHKOSH...APPLETON AND POSSIBLY GREEN BAY TO JUMP
INTO THE LOW TO MID 50S FOR AWHILE. ON THE OTHER EXTREME OF OUR
FORECAST AREA...SOME SNOW WILL MIX IN WITH THE RAIN IN FAR
NORTHCENTRAL WISCONSIN...WHERE AN INCH OR TWO OF SLUSH MIGHT BE
POSSIBLE ON THE GRASS.

ADDITIONAL RAINFALL AMOUNTS SHOULD BE GENERALLY BE A QUARTER INCH
OR LESS WITH A BIT MORE IN THE NORTH. MOST AREAS HAVE RECEIVED AN
INCH TO INCH AND A HALF OF RAIN TODAY BUT SO FAR WE HAVE ONLY
HEARD OF A FEW FLOODED PARKING LOTS. RIVERS AND STREAMS WERE
SLOWLY FALLING OVER THE LAST FEW DAYS BUT WILL LIKELY BEGIN TO
RISE AGAIN.

.LONG TERM...WED NGT THROUGH NEXT TUE. LEAD CYCLONE WL JUST WANDER
ACRS WI AND FILL EARLY IN THE FCST PERIOD. LOOKING AT THE BIG
PICTURE...MODELS NOW IN BETTER AGREEMENT IN HANDING THE COMPLEX
SYSTEM THAT WL EVOLVE OVER THE ERN GREAT LAKES RGN AS THE NEXT
SHRTWVS IN THE SERIES EJECT NEWD OUT OF THE PLAINS UPR TROF.

LOOKS LIKE 2 SEPARATE CYCLONES WL RIDE NNEWD ALONG THE FRONT. THE
CANADIAN REGIONAL MODEL AND NAM SEEM TO SUFFER SOME FEEDBACK
ISSUES AND GENERATED VERY INTENSE SML CYCLONES. THE CANADIAN WITH
THE FIRST SHRTWV AND THE NAM WITH THE SECOND WHICH IT WAS MUCH
FASTER IN LIFTG NEWD. SEEMS LIKE SOMETHING CLOSER TO WHAT THE
ECWMF/SREF WERE SHOWING IS A MORE LIKELY OUTCOME. THEY SUGGESTED
FIRST SHRTWV WL BRING SFC WV NWD INTO LOWER MI TOMORROW...THEN
SECOND STRONG SHRTWV WL BRING ANOTHER NWD TOMORROW NGT. BEST
GUESS NOW IS THAT THOSE SYSTEMS WL TRACK FAR ENOUGH W TO BRING
PCPN BACK INTO AT LEAST ERN WI...AS TENDENCY SHOULD BE FOR SYSTEMS
TO TRY AND WRAP WWD ARND UPR LOW CONSOLIDATING ACRS THE UPPER
MISSISSIPPI VALLEY. UPPED POPS AND QPF FM PREV FCST. IT IS
POSSIBLE THAT ERN WI COULD AGAIN END UP WITH FAIRLY SUBSTANTIAL
PCPN AMNTS. BUT IT IS ALSO POSSIBLE PCPN WL BE MORE SCT THIS FAR
W. ISSUED AN ESF DETAILING THE SITUATION.

ALTHOUGH SYSTEM PCPN WL BE WANING THU...EXPECT PLENTY OF
SHOWERS IN THE COOL AND SHARPLY CYCLONIC FLOW ACRS THE AREA. TEMPS
COULD BE COLD ENOUGH FOR THE PCPN TO FALL AS SNOW OR GRAUPEL...SO
WL CONT TO MENTION A POSSIBILITY OF SN IN THE FCST.

A BRIEF PERIOD OF QUIET WX IS THEN ON TAP BEFORE ANOTHER SYSTEM
AFFECTS THE AREA DURING THE WEEKEND. MODELS CONTD TO COME TOGETHER
ON TIMING...SO WAS ABLE TO FINE-TUNE POPS A LITTLE FM PREV FCST.
MODELS SUGGESTED BEST CHC WOULD BE SAT...THOUGH WOULD NOT BE
SURPRISED TO SEE THAT SHIFTED INTO SAT NGT AS UPR FLOW WL BE
PRETTY AMPLIFIED AND SYSTEM MAY TEND TO SLOW A BIT. ALTHOUGH PCPN
IS LIKELY AT SOME POINT...KEPT POPS IN CHC CATEGORY FOR NOW DUE TO
UNCERTAINTY IN TIMING.

COLD AIR WL SURGE SEWD BEHIND THE SYSTEM...WITH UPR TROF LIKELY TO
LINGER ACRS THE AREA FOR A TIME. ONE COULD CERTAINLY MAKE THE CASE
THAT THERE WL BE A CHC OF SHOWERS AT SOME POINT...BUT SINCE WE
WOULD BE LOOKING AT A MINOR PCPN EVENT AT BEST DECIDED TO STAY DRY
FOR NOW.
&&

.AVIATION...IFR/IFR CONDITIONS WITH SHOWERS OR RAIN AND SNOW EXPECTED
IN MOST PLACES THROUGH MID MORNING WEDNESDAY. THEN MVFR/VFR BY
WEDNESDAY AFTERNOON.
&&

.MARINE...WINDS WILL DIMINISH FROM SOUTH TO NORTH DURING THE LATE
AFTERNOON AND EVENING HOURS AS SURFACE LOW MOVES NORTH ACROSS THE
STATE. SO WILL EVENTUALLY END THE GALE WARNING AND REPLACE WITH A
SMALL CRAFT ADVISORY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM/SKOWRONSKI
Hazardous weather outlook, Apr 26, 2:28 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
228 PM CDT TUE APR 26 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
228 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE RAIN IS EXPECTED TO MIX WITH AND CHANGE TO SNOW ACROSS
PORTIONS OF NORTH CENTRAL WISCONSIN TONIGHT. A INCH OR TWO OF
SLUSHY SNOW ACCUMULATION IS POSSIBLE IN AREAS TO THE NORTH AND
WEST OF RHINELANDER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

RIVERS IN EAST-CENTRAL WISCONSIN ARE LIKELY TO SPIKE UPWARD AGAIN
THE NEXT COUPLE DAYS DUE TO THE RAIN WHICH FELL MONDAY NIGHT AND
TUESDAY. BUT AT THIS POINT...SIGNIFICANT FLOODING IS NOT EXPECTED.

WISCONSIN IS EXPECTED TO BE ON THE WESTERN EDGE OF ANOTHER STORM
SYSTEM WEDNESDAY THROUGH THURSDAY. THE STORM WILL BRING MORE
RAINFALL TO THE AREA. RAINFALL AMOUNTS OF 1/4 TO 1/2 INCH ARE
FORECAST FOR EASTERN WISCONSIN...WITH UP TO 1/4 INCH IN THE WEST.
IF THIS FORECAST HOLDS...THE IMPACT ON RIVERS WILL BE MINIMAL. BUT
THERE IS A CHANCE THE STORM WILL TRACK FARTHER WEST...AND BRING
HEAVIER RAINFALL TO THE AREA. ANYONE LIVING NEAR RIVERS OR STREAMS
OR NEAR LOW-LYING AREAS IN EASTERN WISCONSIN SHOULD MONITOR LATER
FORECASTS FOR POSSIBLE UPDATES TO THE RAINFALL ESTIMATE.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT.
IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF LOW-LAND FLOODING SHOULD BE FORWARDED TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-271100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
228 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GALES WILL DIMINISH EARLY...BUT CONDITIONS HAZARDOUS TO SMALL
CRAFT WILL CONTINUE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SATURDAY
NIGHT. IN ADDITION TO THE STORMS...CONDITIONS HAZARDOUS TO SMALL
CRAFT ARE EXPECTED THURSDAY AND THURSDAY NIGHT...AND AGAIN SATURDAY
THROUGH MONDAY.

JS/RM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 4:26 AM CDTGale WarningGRB11 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.